Alert archive / Washington / Flash Flood Watches in 2015

Flash Flood Watch 3, NWS Spokane, WA

June 1, 201511 counties in Washington; 6 counties in Idaho

NWS Spokane, WA issued this flash flood watch at Jun 1, 2015, 6:32 AM PDT for 11 counties in Washington; 6 counties in Idaho. It took effect at Jun 1, 2015, 12:00 PM PDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jun 1, 2015, 6:32 AM PDT (13:32 UTC)
In effect from
Jun 1, 2015, 12:00 PM PDT
Expired
Jun 2, 2015, 5:00 AM PDT
In force
17 hr
Issued by
NWS Spokane, WA
Flood severity
None

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Adams County, WA, Chelan County, WA, Douglas County, WA, Ferry County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 22 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 1.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2015-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2015-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-98 m²/s²
0-3 km storm-relative helicity
-55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

124 
WGUS66 KOTX 011332
FFAOTX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE KOTX
632 AM PDT MON JUN 1 2015

...FLASH FLOODING POSSIBLE ACROSS PORTIONS OF EASTERN WASHINGTON
AND IN THE CENTRAL AND NORTHERN IDAHO PANHANDLE TODAY AND TONIGHT...

.A STRONG STORM SYSTEM WILL PUSH INTO THE REGION TODAY. SHOWERS
AND THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH THE MORNING
AND AFTERNOON. THE ATMOSPHERE WILL BE MOIST TODAY AND TONIGHT
WITH THUNDERSTORMS EXPECTED TO PRODUCE VERY HEAVY RAINFALL RATES.
THUNDERSTORMS WILL ALSO BE SLOW MOVING AND MAY TRAIN OVER ONE
AREA...WHICH WILL INCREASE THE POTENTIAL FOR FLASH FLOODING.
DEBRIS FLOWS OR MUD SLIDES MAY ALSO OCCUR...ESPECIALLY IN STEEP
TERRAIN AND IN AND AROUND RECENT BURN SCARS.

IDZ001>004-WAZ033-035>037-012145-
/O.NEW.KOTX.FF.A.0003.150601T1900Z-150602T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
632 AM PDT MON JUN 1 2015

...FLASH FLOOD WATCH IN EFFECT FROM NOON PDT TODAY THROUGH LATE
TONIGHT...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTH IDAHO AND WASHINGTON...
  INCLUDING THE FOLLOWING IN NORTH IDAHO...CENTRAL PANHANDLE
  MOUNTAINS...COEUR D'ALENE AREA...IDAHO PALOUSE AND NORTHERN
  PANHANDLE. IN WASHINGTON...NORTHEAST MOUNTAINS...SPOKANE
  AREA...UPPER COLUMBIA BASIN AND WASHINGTON PALOUSE.

* FROM NOON PDT TODAY THROUGH LATE TONIGHT

* SLOW MOVING THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. RAINFALL
  RATES OF NEAR AN INCH PER HOUR WILL BE POSSIBLE AND THERE IS THE
  POSSIBILITY OF STORMS TO TRAIN OVER A RELATIVELY SMALL AREA.
  THUNDERSTORMS WILL CONTINUE INTO THE TONIGHT WHERE THEY ARE
  EXPECTED TO FOCUS MAINLY OVER THE NORTHERN MOUNTAINS THROUGH THE
  OVERNIGHT HOURS.

* SLOW MOVING AND TRAINING THUNDERSTORMS WILL INCREASE THE RISK
  FOR FLASH FLOODING. URBANIZED AREAS...LOW SPOTS WITH POOR
  DRAINAGE AND AREAS IN STEEP TERRAIN WILL BE AT HIGHEST RISK FOR
  FLASH FLOODING. THERE WILL ALSO BE THE POTENTIAL FOR RAPID RISES
  TO CREEKS AND SMALL STREAMS AND DEBRIS FLOWS OR MUD SLIDES IN
  STEEP TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO 
FLASH FLOODING OR DEBRIS FLOWS. FLASH FLOODING AND DEBRIS FLOWS ARE 
VERY DANGEROUS. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO 
CHANGING WEATHER CONDITIONS...MONITOR NOAA WEATHER RADIO OR OTHER 
WEATHER INFORMATION SOURCES...AND BE PREPARED TO TAKE ACTION ON 
SHORT NOTICE IF HEAVY RAINFALL OCCURS OR IF FLASH FLOOD WARNINGS ARE 
ISSUED.

&&

$$

WAZ038-041>044-012145-
/O.NEW.KOTX.FF.A.0003.150601T1900Z-150602T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
632 AM PDT MON JUN 1 2015

...FLASH FLOOD WATCH IN EFFECT FROM NOON PDT TODAY THROUGH LATE
TONIGHT...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL WASHINGTON AND NORTH
  CENTRAL WASHINGTON...INCLUDING THE FOLLOWING IN CENTRAL
  WASHINGTON...WATERVILLE PLATEAU. IN NORTH CENTRAL WASHINGTON...
  EAST SLOPES NORTHERN CASCADES...OKANOGAN HIGHLANDS...OKANOGAN
  VALLEY AND WENATCHEE AREA.

* FROM NOON PDT TODAY THROUGH LATE TONIGHT

* SLOW MOVING THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. RAINFALL
  RATES OF NEAR AN INCH PER HOUR WILL BE POSSIBLE AND THERE IS THE
  POSSIBILITY OF STORMS TO TRAIN OVER A RELATIVELY SMALL AREA.
  THUNDERSTORMS WILL CONTINUE INTO THE TONIGHT WHERE THEY ARE
  EXPECTED TO FOCUS MAINLY OVER THE NORTHERN MOUNTAINS...WHICH
  WILL INCLUDES AREAS NORTH OF LAKE CHELAN.

* SLOW MOVING AND TRAINING THUNDERSTORMS WILL INCREASE THE RISK
  FOR FLASH FLOODING. RECENT BURN SCARS WILL BE AT HIGHEST RISK
  FOR FLASH FLOODING OR DEBRIS FLOWS. THIS WILL BE ESPECIALLY SO
  FOR THE 2014 BURN SCARS....WHICH INCLUDES THE DEVILS
  ELBOW...CARLTON COMPLEX...MILLS CANYON AND CHIWAUKUM COMPLEX.
  OTHER AREAS IN STEEP TERRAIN WILL ALSO BE AT A GREATER RISK FOR
  FLASH FLOODING. THERE WILL ALSO BE THE POTENTIAL FOR RAPID RISES
  TO CREEKS AND SMALL STREAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO 
FLASH FLOODING OR DEBRIS FLOWS. FLASH FLOODING AND DEBRIS FLOWS ARE 
VERY DANGEROUS. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO 
CHANGING WEATHER CONDITIONS...MONITOR NOAA WEATHER RADIO OR OTHER 
WEATHER INFORMATION SOURCES...AND BE PREPARED TO TAKE ACTION ON 
SHORT NOTICE IF HEAVY RAINFALL OCCURS OR IF FLASH FLOOD WARNINGS ARE 
ISSUED.

RUSHING WATER AND DEBRIS...INCLUDING TREES AND ROCKS...CAN DAMAGE
OR DESTROY CULVERTS...BRIDGES...ROADS...AND BUILDINGS. FLASH
FLOODING AND DEBRIS FLOW PATHS ARE UNPREDICTABLE AND CAN AFFECT
LOCATIONS THAT ARE MILES AWAY FROM A BURNED AREA.

&&

$$
3 follow-up statements
248 
WGUS66 KOTX 012038
FFAOTX

FLOOD WATCH
NATIONAL WEATHER SERVICE KOTX
138 PM PDT MON JUN 1 2015

...FLASH FLOODING POSSIBLE ACROSS PORTIONS OF EASTERN WASHINGTON
AND IN THE CENTRAL AND NORTHERN IDAHO PANHANDLE TODAY AND
TONIGHT...

.A STRONG STORM SYSTEM WILL PUSH INTO THE REGION THIS AFTERNOON
AND OVERNIGHT...AS SHOWERS AND THUNDERSTORMS INCREASE IN
COVERAGE. THE ATMOSPHERE WILL BE MOIST WITH THUNDERSTORMS
EXPECTED TO PRODUCE VERY HEAVY RAINFALL RATES. THUNDERSTORMS WILL
ALSO BE SLOW MOVING AND MAY TRACK OVER SAME AREAS...WHICH WILL
INCREASE THE POTENTIAL FOR FLASH FLOODING. DEBRIS FLOWS OR MUD
SLIDES MAY ALSO OCCUR...ESPECIALLY IN STEEP TERRAIN AND IN AND
AROUND RECENT BURN SCARS.

IDZ001>004-WAZ033-035>037-020500-
/O.CON.KOTX.FF.A.0003.000000T0000Z-150602T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
138 PM PDT MON JUN 1 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH IDAHO AND WASHINGTON...INCLUDING THE 
  FOLLOWING IN NORTH ...IDAHO...CENTRAL PANHANDLE MOUNTAINS... 
  COEUR D'ALENE AREA...IDAHO PALOUSE AND NORTHERN PANHANDLE. IN 
  WASHINGTON...NORTHEAST MOUNTAINS...SPOKANE AREA...UPPER 
  COLUMBIA BASIN AND WASHINGTON PALOUSE. 

* THROUGH LATE TONIGHT

* SLOW MOVING THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. 
  RAINFALL RATES OF NEAR AN INCH PER HOUR WILL BE POSSIBLE AND 
  THERE IS THE POSSIBILITY OF STORMS TO TRAIN OVER A RELATIVELY 
  SMALL AREA. THUNDERSTORMS WILL CONTINUE INTO THE TONIGHT WHERE 
  THEY ARE EXPECTED TO FOCUS MAINLY OVER THE NORTHERN MOUNTAINS 
  THROUGH THE OVERNIGHT HOURS. 

* SLOW MOVING AND TRAINING THUNDERSTORMS WILL INCREASE THE RISK 
  FOR FLASH FLOODING. URBANIZED AREAS...LOW SPOTS WITH POOR 
  DRAINAGE AND AREAS IN STEEP TERRAIN WILL BE AT HIGHEST RISK 
  FOR FLASH FLOODING. THERE WILL ALSO BE THE POTENTIAL FOR RAPID 
  RISES TO CREEKS AND SMALL STREAMS AND DEBRIS FLOWS OR MUD 
  SLIDES IN STEEP TERRAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING OR DEBRIS FLOWS. FLASH FLOODING AND DEBRIS
FLOWS ARE VERY DANGEROUS. PERSONS IN THE WATCH AREA SHOULD REMAIN
ALERT TO CHANGING WEATHER CONDITIONS...MONITOR NOAA WEATHER RADIO
OR OTHER WEATHER INFORMATION SOURCES...AND BE PREPARED TO TAKE
ACTION ON SHORT NOTICE IF HEAVY RAINFALL OCCURS OR IF FLASH FLOOD
WARNINGS ARE ISSUED.

&&

$$

WAZ038-041>044-020500-
/O.CON.KOTX.FF.A.0003.000000T0000Z-150602T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
138 PM PDT MON JUN 1 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL WASHINGTON AND NORTH CENTRAL WASHINGTON... 
  INCLUDING THE FOLLOWING IN CENTRAL ...WASHINGTON...WATERVILLE 
  PLATEAU. IN NORTH CENTRAL WASHINGTON...EAST SLOPES NORTHERN 
  CASCADES...OKANOGAN HIGHLANDS...OKANOGAN VALLEY AND WENATCHEE 
  AREA. 

* THROUGH LATE TONIGHT

* SLOW MOVING THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. 
  RAINFALL RATES OF NEAR AN INCH PER HOUR WILL BE POSSIBLE AND 
  THERE IS THE POSSIBILITY OF STORMS TO TRAIN OVER A RELATIVELY 
  SMALL AREA. THUNDERSTORMS WILL CONTINUE INTO THE TONIGHT WHERE 
  THEY ARE EXPECTED TO FOCUS MAINLY OVER THE NORTHERN 
  MOUNTAINS...WHICH WILL INCLUDES AREAS NORTH OF LAKE CHELAN. 

* SLOW MOVING AND TRAINING THUNDERSTORMS WILL INCREASE THE RISK 
  FOR FLASH FLOODING. RECENT BURN SCARS WILL BE AT HIGHEST RISK 
  FOR FLASH FLOODING OR DEBRIS FLOWS. THIS WILL BE ESPECIALLY SO 
  FOR THE 2014 BURN SCARS....WHICH INCLUDES THE DEVILS ELBOW... 
  CARLTON COMPLEX...MILLS CANYON AND CHIWAUKUM COMPLEX. OTHER 
  AREAS IN STEEP TERRAIN WILL ALSO BE AT A GREATER RISK FOR 
  FLASH FLOODING. THERE WILL ALSO BE THE POTENTIAL FOR RAPID 
  RISES TO CREEKS AND SMALL STREAMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING OR DEBRIS FLOWS. FLASH FLOODING AND DEBRIS
FLOWS ARE VERY DANGEROUS. PERSONS IN THE WATCH AREA SHOULD REMAIN
ALERT TO CHANGING WEATHER CONDITIONS...MONITOR NOAA WEATHER RADIO
OR OTHER WEATHER INFORMATION SOURCES...AND BE PREPARED TO TAKE
ACTION ON SHORT NOTICE IF HEAVY RAINFALL OCCURS OR IF FLASH FLOOD
WARNINGS ARE ISSUED.

RUSHING WATER AND DEBRIS...INCLUDING TREES AND ROCKS...CAN DAMAGE
OR DESTROY CULVERTS...BRIDGES...ROADS...AND BUILDINGS. FLASH
FLOODING AND DEBRIS FLOW PATHS ARE UNPREDICTABLE AND CAN AFFECT
LOCATIONS THAT ARE MILES AWAY FROM A BURNED AREA.

&&

$$
147 
WGUS66 KOTX 020602
FFAOTX

FLOOD WATCH
NATIONAL WEATHER SERVICE KOTX
1101 PM PDT MON JUN 1 2015

...FLASH FLOODING POSSIBLE ACROSS PORTIONS OF EASTERN WASHINGTON
AND IN THE CENTRAL AND NORTHERN IDAHO PANHANDLE TONIGHT...

.A STRONG STORM SYSTEM HAS PUSHED THROUGH THE REGION TODAY WITH A
NUMBER OF TOWNS HAVING HOURLY RAIN RATES OF THREE QUARTERS OF AN
INCH...WITH TOTAL RAINFALL AMOUNTS IN EXCESS OF AN INCH. THUNDERSTORMS
WILL ALSO BE SLOW MOVING AND MAY TRACK OVER SAME AREAS...WHICH
WILL INCREASE THE POTENTIAL FOR FLASH FLOODING. DEBRIS FLOWS OR
MUD SLIDES MAY ALSO OCCUR...ESPECIALLY IN STEEP TERRAIN AND IN AND
AROUND RECENT BURN SCARS.

IDZ001>004-WAZ033-035>037-021200-
/O.CON.KOTX.FF.A.0003.000000T0000Z-150602T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
1101 PM PDT MON JUN 1 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH IDAHO AND WASHINGTON...INCLUDING THE 
  FOLLOWING IN NORTH ...IDAHO...CENTRAL PANHANDLE MOUNTAINS... 
  COEUR D'ALENE AREA...IDAHO PALOUSE AND NORTHERN PANHANDLE. IN 
  WASHINGTON...NORTHEAST MOUNTAINS...SPOKANE AREA...UPPER 
  COLUMBIA BASIN AND WASHINGTON PALOUSE. 

* UNTIL 5 AM PDT TUESDAY

* SLOW MOVING THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. 
  RAINFALL RATES OF NEAR AN INCH PER HOUR WILL BE POSSIBLE AND 
  THERE IS THE POSSIBILITY OF STORMS TO TRAIN OVER A RELATIVELY 
  SMALL AREA. THUNDERSTORMS WILL CONTINUE INTO THE TONIGHT WHERE 
  THEY ARE EXPECTED TO FOCUS MAINLY OVER THE NORTHERN MOUNTAINS 
  THROUGH THE OVERNIGHT HOURS. 

* SLOW MOVING AND TRAINING THUNDERSTORMS WILL INCREASE THE RISK 
  FOR FLASH FLOODING. URBANIZED AREAS...LOW SPOTS WITH POOR 
  DRAINAGE AND AREAS IN STEEP TERRAIN WILL BE AT HIGHEST RISK 
  FOR FLASH FLOODING. THERE WILL ALSO BE THE POTENTIAL FOR RAPID 
  RISES TO CREEKS AND SMALL STREAMS AND DEBRIS FLOWS OR MUD 
  SLIDES IN STEEP TERRAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING OR DEBRIS FLOWS. FLASH FLOODING AND DEBRIS
FLOWS ARE VERY DANGEROUS. PERSONS IN THE WATCH AREA SHOULD REMAIN
ALERT TO CHANGING WEATHER CONDITIONS...MONITOR NOAA WEATHER RADIO
OR OTHER WEATHER INFORMATION SOURCES...AND BE PREPARED TO TAKE
ACTION ON SHORT NOTICE IF HEAVY RAINFALL OCCURS OR IF FLASH FLOOD
WARNINGS ARE ISSUED.

&&

$$

WAZ038-041>044-021200-
/O.CON.KOTX.FF.A.0003.000000T0000Z-150602T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
1101 PM PDT MON JUN 1 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL WASHINGTON AND NORTH CENTRAL WASHINGTON... 
  INCLUDING THE FOLLOWING IN CENTRAL ...WASHINGTON...WATERVILLE 
  PLATEAU. IN NORTH CENTRAL WASHINGTON...EAST SLOPES NORTHERN 
  CASCADES...OKANOGAN HIGHLANDS...OKANOGAN VALLEY AND WENATCHEE 
  AREA. 

* UNTIL 5 AM PDT TUESDAY

* SLOW MOVING THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. RAINFALL
  RATES OF NEAR AN INCH PER HOUR WILL BE POSSIBLE AND THERE IS THE
  POSSIBILITY OF STORMS TO TRAIN OVER A RELATIVELY SMALL AREA.
  THUNDERSTORMS WILL CONTINUE INTO THE NIGHT WHERE THEY ARE
  EXPECTED TO FOCUS MAINLY OVER THE NORTHERN MOUNTAINS...WHICH
  WILL INCLUDES AREAS NORTH OF LAKE CHELAN.

* SLOW MOVING AND TRAINING THUNDERSTORMS WILL INCREASE THE RISK 
  FOR FLASH FLOODING. RECENT BURN SCARS WILL BE AT HIGHEST RISK 
  FOR FLASH FLOODING OR DEBRIS FLOWS. THIS WILL BE ESPECIALLY SO 
  FOR THE 2014 BURN SCARS....WHICH INCLUDES THE DEVILS ELBOW... 
  CARLTON COMPLEX...MILLS CANYON AND CHIWAUKUM COMPLEX. OTHER 
  AREAS IN STEEP TERRAIN WILL ALSO BE AT A GREATER RISK FOR 
  FLASH FLOODING. THERE WILL ALSO BE THE POTENTIAL FOR RAPID 
  RISES TO CREEKS AND SMALL STREAMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING OR DEBRIS FLOWS. FLASH FLOODING AND DEBRIS
FLOWS ARE VERY DANGEROUS. PERSONS IN THE WATCH AREA SHOULD REMAIN
ALERT TO CHANGING WEATHER CONDITIONS...MONITOR NOAA WEATHER RADIO
OR OTHER WEATHER INFORMATION SOURCES...AND BE PREPARED TO TAKE
ACTION ON SHORT NOTICE IF HEAVY RAINFALL OCCURS OR IF FLASH FLOOD
WARNINGS ARE ISSUED.

RUSHING WATER AND DEBRIS...INCLUDING TREES AND ROCKS...CAN DAMAGE
OR DESTROY CULVERTS...BRIDGES...ROADS...AND BUILDINGS. FLASH
FLOODING AND DEBRIS FLOW PATHS ARE UNPREDICTABLE AND CAN AFFECT
LOCATIONS THAT ARE MILES AWAY FROM A BURNED AREA.

&&

$$
023 
WGUS66 KOTX 021155
FFAOTX

FLOOD WATCH
NATIONAL WEATHER SERVICE KOTX
455 AM PDT TUE JUN 2 2015

IDZ001>004-WAZ033-035>037-021300-
/O.EXP.KOTX.FF.A.0003.000000T0000Z-150602T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
455 AM PDT TUE JUN 2 2015

...FLASH FLOOD WATCH WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH IDAHO AND WASHINGTON
WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING. THOUGH SOME HEAVIER
DOWNPOURS ARE POSSIBLE THROUGH THE DAY...WIDESPREAD HEAVY RAINFALL
AMOUNTS ARE NOT EXPECTED. THUS THE FLASH FLOOD WATCH IS BEING
ALLOWED TO EXPIRE.

$$

WAZ038-041>044-021300-
/O.EXP.KOTX.FF.A.0003.000000T0000Z-150602T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
455 AM PDT TUE JUN 2 2015

...FLASH FLOOD WATCH WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL WASHINGTON AND
NORTH CENTRAL WASHINGTON WILL EXPIRE AT 5 AM PDT EARLY THIS
MORNING. THOUGH SOME HEAVIER DOWNPOURS ARE POSSIBLE THROUGH THE
DAY...WIDESPREAD HEAVY RAINFALL AMOUNTS ARE NOT EXPECTED. THUS
THE FLASH FLOOD WATCH IS BEING ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this flash flood watch went out at Jun 1, 5:04 AM PDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 1, 5:04 AM PDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
504 AM PDT MON JUN 1 2015

.SYNOPSIS...

Thunderstorm chances will increase markedly today and Tuesday as
a strong upper level trough moves in from the south. Some of the
storms today could be strong. Flash flooding will also be
possible with the thunderstorms today as the atmosphere will be
very moist and storms will be slow moving. Unsettled and cooler
weather will persist into the remainder of the work week with a
threat of showers and thunderstorms each day.

&&

.DISCUSSION...

...SEVERE THUNDERSTORMS AND FLASH FLOODING POSSIBLE TODAY INTO
TONIGHT...

Today and Tonight: Satellite imagery shows a strong shortwave
trough of lower pressure rounding across northern California and
into Oregon early this morning. This shortwave is being fueled by
a modest jet streak of 100 +kts in the eastern Pacific right along
39N latitude. The shortwave trough will begin to fill a little bit
as it continues to push northward through today; however, with how
strong the vorticity maximum is at this time, a little bit of
weakening is not going to mean a whole lot in the grand scheme of
things. This disturbance is expected to provide more than enough
lift to combined with an ever increasingly juicy air mass across
the region. P-wats will jump up to around an inch, which is way
above normal for this time of year. Dew points are expected to
increase into the mid 50s and 60s across the southeast portion of
the region (Lewiston and Pullman are already hovering at around 55
for a dew point). Mid level lapse rates will also be very steep at
between 7-8 C/KM. Combine all these factor together and the Inland
Northwest is looking at a very active day today.

The morning will start out with an increasing chance for showers
and thunderstorms from south to north. By 5:00 AM, the GFS and NAM
models indicate most unstable CAPEs of up to 500 J/KG across the
extreme southeast portion of the forecast area (about as far north
as the Palouse). These values increase to between 1000-2000 J/KG
by the late morning hours with this instability potentially
pushing all the way up to the Canadian border. The best
instability is expected to be over the eastern half of the
forecast area. Generally northeast of the Okanogan Highlands to
the Northeast Blue Mtns. However, models indicate a secondary
maximum of instability of between 500-1000 J/KG over the east
slopes of the northern Cascades. Synoptic level forcing and
instability will not be a problem through today. What will be a
limiting factor for generating and sustaining strong or even
severe thunderstorms will be shear. Models do not indicate much
0-6 km shear. In general, we are looking at about 15-25 kts of
shear through this layer. The best potential for shear will be
over the east slopes of the northern Cascades and across the
southeast portion of the region. These areas will see the best
potential for severe weather with large hail the main threat with
the storms and strong outflow winds a secondary threat.

And then there is the potential for Flash Flooding. This may be
the biggest threat with the thunderstorms today (and potentially
continuing into tonight). As mentioned previously, the atmosphere
will be VERY juicy. The steering flow will be weak. A diffluent
mid level wind pattern over the region will steer storms to the
northwest over the western basin and in the Cascades and to the
northeast over the ID Panhandle; but, thunderstorms potentially
may only be traveling at about 10 mph as a general storm motion
region wide. That will be slow and storms are expected to be
dumping very heavy rain. The upper level shortwave will also push
across fairly slowly as well since there will not be much of an
upper level jet to push it across the region. This will keep
thunderstorms over the area a bit longer and into the evening.
Even when the thunderstorms begin to wane tonight, models still
show the potential for heavy rain across the northern mountains
with showers overnight. Steeper terrain, urbanized areas and low
spots will be at highest risk for flash flooding. Debris flows
and mud slides will also be possible in the mountains. Recent burn
scars will be of particular concern as well. Confidence is still
too low for a highlight at this time, but will monitor the
situation and readdress the need for a Flash Flood Watch through
the morning hours. /SVH

Tues through Thur morning: The entire mid-week fcst will be
dealing with what's left of the strong short-wave trough passage
Mon, which simply includes a number of minor embedded vort maxes
that accompany the filling, now slow-moving low. The toughest part
of the fcst will be determining how much rain and thunder will
occur along the E Slopes of the Cascades within what appears to be
at least a weak trowal signature wrapping NW into the comma head
of the upper low. This will be most prevalent Wed. We may see a
short break in the pcpn Wed as a mid-level dry slot surges NE
through Oregon and into the Columbia Basin beginning Tues Nt.
However, with no significant agreement amongst models both
spatially and temporally with this feature, there's still
uncertainty as to how much dry air can reach the Basin once the
low occludes fully. Expect some gusty dry slot winds Tues
afternoon, but the thunder should be limited to the Idaho
Panhandle and NE Wa. Wed and Thurs morning will be similar, except
that the thunder threat will expand west across Nrn Wa adjacent to
where the boundary between the dry slot and Cascades comma head
sets up.bz

Thursday through Sunday: A ridge pattern will build into the
region during this period. This will bring a dry, warming trend to
the region. During the afternoon periods, Some weak instability
pockets in the Camas Prairie region and along the Northern
mountains could bring some rain showers with an occasional
lightning strike possible. Outside of that, the period is expected
to be quiet. High temperatures toward the end of the period could
see the upper 90s for the Moses Lake area and upper 70s to 80s for
the rest of the region. /JDC

&&

.AVIATION...
12Z TAFS: A strong shortwave trough of lower pressure will push
across the region today. Good upper level diffluence with
increasing mid level moisture this morning will result in showers
and isolated thunderstorms generally south of a line from KOMK to
KCOE. The bulk of the energy will arrive during the afternoon
hours with thunderstorms becoming more widespread and increasing
in intensity. The strongest thunderstorms in the region are
expected to be across southeast WA and up into the central ID
Panhandle. These thunderstorms will have a better chance of
becoming strong with isolated severe thunderstorms possible;
large hail and torrential downpours will be the primary threats
with strong wind gusts a secondary threat. TAF sites that may be
impacted by these stronger thunderstorms include KGEG, KSFF, KCOE,
KPUW and KLWS with a smaller threat possible at KEAT and KWMH as
well. Torrential rainfall with thunderstorms may also result in
MVFR vis and cigs at times. /SVH

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        78  53  67  50  68  49 /  80  80  60  30  20  20
Coeur d'Alene  78  52  65  49  67  49 /  80  90  70  60  30  30
Pullman        74  49  64  47  66  44 /  80  80  50  40  30  20
Lewiston       81  54  70  52  73  51 /  80  80  60  50  30  20
Colville       82  55  68  51  70  48 /  60  90  90  80  40  40
Sandpoint      78  53  65  49  67  48 /  60  90  90  80  60  40
Kellogg        76  50  63  46  66  44 /  90 100  80  70  30  30
Moses Lake     83  54  72  52  75  51 /  60  50  30  20  20  10
Wenatchee      80  54  70  52  72  55 /  70  60  40  20  20  10
Omak           82  54  69  50  71  49 /  60  80  80  50  40  30

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, May 31, 6:46 AM PDT, 23 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KOTX
646 AM PDT SUN MAY 31 2015

IDZ001-002-WAZ034>038-041>044-011400-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
646 AM PDT SUN MAY 31 2015

This Hazardous Weather Outlook is for portions of North Idaho...
Central Washington...East Central Washington...North Central
Washington and Northeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A low pressure system will bring a good chance for thunderstorms
across the region on Monday. Some storms could be strong to
severe producing large hail and damaging winds. Heavy rain is also
likely with these storms...increasing the risk of flash flooding
or debris flows, especially for areas located in steep terrain and
near wildfire burn scars.

IDZ003-004-026-027-WAZ031>033-011400-
IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
646 AM PDT SUN MAY 31 2015

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho and Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

Afternoon thunderstorms are expected to develop over the higher
terrain in northeast Oregon this afternoon. Storm motion will be
to the northeast with developing thunderstorms possible for the
Northeast Blue Mountains over to the Central Panhandle Mountains.
This area will also includes the southern portion of the Palouse
down to the Camas Prairie. Some thunderstorms may become severe
with isolated large hail, damaging winds and heavy downpours all
potential hazards.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A low pressure system will bring a good chance for thunderstorms
across the region on Monday. Some storms could be strong to
severe producing large hail and damaging winds. Heavy rain is also
likely with these storms...increasing the risk of flash flooding
or debris flows, especially for areas located in steep terrain.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:54 PM PDTSevere Thunderstorm WarningOTXAsotin, Garfield36 min
May 31, 9:33 PM PDTSevere Thunderstorm WarningOTXAsotin, Garfield, Whitman57 min
May 31, 10:33 PM PDTSevere Thunderstorm WarningOTXAsotin, Garfield, Whitman42 min
Jun 1, 3:32 PM PDTSpecial Weather StatementOTXGarfield58 min
Jun 1, 4:07 PM PDTFlash Flood WarningOTXAsotin, Garfield3 hr
Jun 1, 4:18 PM PDTSpecial Weather StatementOTXAsotin42 min
Jun 1, 4:28 PM PDTAreal Flood AdvisoryOTXPend Oreille2 hr
Jun 1, 4:44 PM PDTSpecial Weather StatementOTXChelan61 min
Jun 1, 4:49 PM PDTSpecial Weather StatementOTXDouglas56 min
May 31, 5:11 PM PDTSpecial Weather StatementOTXLewis64 min
May 31, 5:17 PM PDTSevere Thunderstorm WarningOTXLewis, Nez Perce42 min
May 31, 8:41 PM PDTSevere Thunderstorm WarningOTXLewis49 min
May 31, 11:35 PM PDTSpecial Weather StatementOTXLatah25 min

Nearby

Flash Flood Watches in Washington, 2015Flash Flood Watches in Idaho, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.